Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 12, NWS Pueblo, CO

May 7, 2015El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 7, 2015, 1:46 PM MDT for El Paso County, Colorado. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2015, 1:46 PM MDT (19:46 UTC)
Expired
May 7, 2015, 2:30 PM MDT
In force
44 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 1:55 PM MDTHAIL 15 N Calhan, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WUUS55 KPUB 071948
SVRPUB
COC041-072030-
/O.NEW.KPUB.SV.W.0012.150507T1946Z-150507T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
146 PM MDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 230 PM MDT

* AT 146 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALHAN...OR
  32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT 10 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3899 10406 3907 10442 3913 10441 3913 10405
TIME...MOT...LOC 1946Z 279DEG 9KT 3912 10433 

HAIL...1.50IN
WIND...60MPH
 
$$

TLM
3 follow-up statements
100 
WWUS55 KPUB 072001
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
158 PM MDT THU MAY 7 2015

COC041-072030-
/O.CON.KPUB.SV.W.0012.000000T0000Z-150507T2030Z/
EL PASO CO-
158 PM MDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 158 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NORTH OF 
CALHAN...OR 33 MILES WEST OF LIMON...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED ONE INCH DIAMETER HAIL 5 
MILES NORTH OF CALHAN AT 155 PM. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3899 10406 3907 10433 3913 10435 3913 10405
TIME...MOT...LOC 1958Z 279DEG 9KT 3912 10429 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$
TLM
106 
WWUS55 KPUB 072016
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT THU MAY 7 2015

COC041-072030-
/O.CON.KPUB.SV.W.0012.000000T0000Z-150507T2030Z/
EL PASO CO-
215 PM MDT THU MAY 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 215 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAMAH...OR 31
MILES WEST OF LIMON...MOVING EAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3899 10406 3907 10433 3913 10435 3913 10405
TIME...MOT...LOC 2015Z 279DEG 9KT 3911 10423 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
 
$$

TLM
095 
WWUS55 KPUB 072029
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT THU MAY 7 2015

COC041-072038-
/O.EXP.KPUB.SV.W.0012.000000T0000Z-150507T2030Z/
EL PASO CO-
228 PM MDT THU MAY 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
WILL EXPIRE AT 230 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR
EAST CENTRAL COLORADO.

LAT...LON 3899 10406 3907 10433 3913 10435 3913 10405
TIME...MOT...LOC 2025Z 279DEG 9KT 3911 10423 

$$

TLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:38 AM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 7, 11:38 AM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT THU MAY 7 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 431 AM MDT THU MAY 7 2015

UPPER LOW WILL CONTINUE TO DIG SOUTHWARD ACROSS CA TODAY WITH WEAK
EMBEDDED SHORTWAVES EJECTING ACROSS CO IN SOUTHWEST FLOW ALOFT.  ONE
IS CURRENTLY MOVING THROUGH WESTERN CO...KICKING OFF SHOWERS AND
ISOLATED EMBEDDED THUNDERSTORMS.  WILL MAINTAIN SOME ISOLATED TO
SCATTERED POPS ALONG THE CONTDVD THROUGH THE MORNING...WITH BEST
CHANCE ACROSS THE CENTRAL MOUNTAINS.  MEANWHILE...ANOTHER
REINFORCING NORTHERLY SURGE IS WORKING THROUGH THE SE PLAINS EARLY
THIS MORNING...WHICH ACCORDING TO HIGH RES MODELS WILL LAY UP ALONG
THE SOUTHERN CO/NEW MEXICO BORDER BY AFTERNOON.  WINDS TURN EASTERLY
DURING THE AFTERNOON AND SHOULD SEE ANOTHER ROUND OF ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP OVER THE
MOUNTAINS...PALMER DIVIDE...AND ALONG THE SFC BOUNDARY ALONG THE
RATON RIDGE.  UPSLOPE FLOW WILL KEEP DEW POINTS ACROSS THE PLAINS
IN THE 40S...TO EVEN SOME LOWER 50S OUT NEAR THE CO KS BORDER.  THIS
SHOULD YIELD CAPES AROUND 1000 J/KG OR A LITTLE BETTER BY AFTERNOON.
WITH EASTERLY FLOW BENEATH MODERATE SOUTHWEST FLOW ALOFT...DEEP
LAYER SHEARS WILL BE RUNNING AROUND 40 KTS...SUFFICIENT FOR STORM
ORGANIZATION AND POTENTIAL FOR SEVERE.  ALTHOUGH LCL'S STILL LOOK A
LITTLE HIGH...ESPECIALLY TOWARDS 00Z AS SOME OF THE LOW LEVEL
MOISTURE STARTS TO MIX OUT...CAN'T REALLY RULE THE POTENTIAL FOR A
TORNADO...ESPECIALLY ALONG THE BOUNDARY ACROSS SOUTHERN PORTIONS OF
THE SOUTHEAST PLAINS.  SPC HAS A GOOD PORTION OF THE SOUTHEAST
PLAINS UNDER A SLIGHT RISK TODAY...WHICH LOOKS ON TARGET.  ONCE
AGAIN...WILL ALSO HAVE TO WATCH THE BURN SCARS CLOSELY...ESPECIALLY
THOSE IN THE PIKES PEAK REGION.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AND INTO
THE OVERNIGHT HOURS...THOUGH SHOULD TRANSITION MORE TOWARDS A
STRATIFORM EVENT TOWARDS MORNING ACROSS THE PIKES PEAK REGION AS
ANOTHER SHORTWAVE MOVES UP IN SOUTHWEST FLOW ALOFT...AND
WAA/OVERRUNNING INTENSIFIES OVERTOP THE FRONTAL BOUNDARY.  COULD
INITIALLY BE SOME EMBEDDED THUNDERSTORMS ACROSS TELLER/EL PASO
COUNTY UNTIL MIDNIGHT OR SHORTLY AFTER...SO WILL LIKELY BE
MONITORING BURN SCARS EVEN INTO THE LATE NIGHT HOURS.  SUSPECT
PRECIPITATION RATES WILL REMAIN BELOW TYPICAL FLASH FLOOD THRESHOLDS
TOWARDS MORNING AS THIS TRANSITIONS TO A STEADY LIGHT RAIN EVENT.
BEST FORCING FOR STRONGER NOCTURNAL CONVECTION/MCS DEVELOPMENT LOOKS
TO SHIFT EASTWARD INTO KANSAS WHERE NOSE OF SOUTHERLY LOW LEVEL JET
IMPINGES ON THE FRONT.  STRATUS WILL SPREAD INTO THE SE PLAINS AGAIN
OVERNIGHT WITH ANOTHER REINFORCING FRONT MOVES THROUGH.

SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND VALLEYS ARE
EXPECTED TO BE MORE DIURNALLY DRIVEN...WITH COVERAGE DECREASING INTO
THE OVERNIGHT HOURS.  NOT AS MUCH LOW LEVEL MOISTURE OUT THAT WAY
YET...SO THUNDERSTORMS WON'T BE AS STRONG...OR AS LIKELY TO PRODUCE
HEAVY RAINFALL. -KT

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 431 AM MDT THU MAY 7 2015

UNSETTLED WEATHER WILL CONTINUE FOR A FEW MORE DAYS.  ON FRI THE UPR
LOW CENTER IS FORECAST TO MOVE OVR SRN NV...THEN WORKING ITS WAY TO
THE FOUR CORNERS BY MIDDAY SAT AND LIFTING EAST-NORTHEAST ACRS CO
THRU SAT EVENING...BEFORE MOVING INTO WRN NE BY MIDDAY SUNDAY. MSTR
WL CONTINUE STREAMING INTO THE AREA AHEAD OF THE UPR LOW ON FRI WITH
PCPN CHANCES ACRS ALL OF THE FORECAST AREA.  THE ERN MTNS AND I-25
CORRIDOR WL SEE THE HIGHEST PCPN CHANCES AS LOW TO MID LEVEL UPSLOPE
FLOW CONTINUES.  WITH THE UPSLOPE FLOW PINNING MSTR UP AGAINST AND
NR THE ERN MTNS...HEAVY RAIN WL BE A THREAT. FRI AFTERNOON A SFC
BOUNDARY IS FORECAST TO BE OVR LAS ANIMAS AND BACA COUNTIES SERVING
AS A FOCUSING MECHANISM FOR TSTMS WITH THE POTENTIAL FOR SOME TO BE
SEVERE.  THE NAM IS FORECASTING CAPE VALUES IN THAT LOCATION TO
RANGE FROM ABOUT 1500-2200 J/KG WITH 0-6 KM SHEAR VALUES OF 40-50
KTS.  THE REST OF THE SERN PLAINS COULD SEE CAPE VALUES APPROACHING
1000 J/KG.  SPC CURRENTLY HAS ALL OF THE SERN PLAINS OUTLOOKED FOR
A MARGINAL TO SLIGHT RISK OF SEVERE STORMS.

AS THAT LOW MOVES FROM THE FOUR CORNERS REGION EARLY SAT TO EAST
CENTRAL OR SERN CO BY SAT EVENING...IT CURRENTLY LOOKS LIKE THERE WL
BE A DRY SLOT OVR THE SERN CORNER OF CO...BUT MUCH OF THE REST OF
THE FORECAST AREA SHOULD STILL SEE SOME PCPN CHANCES...ESPECIALLY
OVR THE CENTRAL MTNS AND OVR THE PIKES PEAK REGION.  FLOW EARLY IN
THE DAY WL STILL BE UPSLOPE...BUT BECOMES MORE NORTH TO
NORTHWESTERLY LATER IN THE DAY.  SPC CURRENTLY HAS THE FAR ERN
BORDER AREA OUTLOOKED FOR SEVERE WEATHER ON SAT...BUT IT MAY END UP
BEING TOO DRY IN THAT AREA IF THE GFS IS CORRECT.

THERE ARE SOME MODEL DIFFERENCE WITH REGARDS TO EXACTLY WHERE THE
UPR LOW WL TRACK SAT NIGHT...WITH THE GFS AND ECMWF TAKING IT INTO
EXTREME NERN CO BY 12Z SUN AND THE NAM SHOWING IT IN NWRN KS. EITHER
WAY...BREEZY NORTHERLY WINDS ARE EXPECTED BEHIND THE UPR LOW...ALONG
WITH SOME WRAP AROUND PCPN.  THE MAIN CONCERN IS THAT TEMPS WL BE
COOLING OVR THE AREA AND THE GFS SHOWS -4 C SAT NIGHT OVR THE
CENTRAL MTNS AND THE PIKES PEAK REGION.  LOW TEMPS SAT NIGHT/SUN
MORNING ARE EXPECTED TO BE IN THE MID TO UPR 20S OVER THE PALMER
DVD...WITH PROBABLY LOWER 30S OVR PORTIONS OF SRN EL PASO COUNTY. WL
PROBABLY HAVE THE POTENTIAL FOR A FEW INCHES OF SNOW OVR NRN EL PASO
COUNTY AND A FEW TO SEVERAL OVR TELLER COUNTY AND PIKES PEAK...WITH
LIGHT AMOUNTS OVR SOME PORTIONS OF SRN EL PASO COUNTY.

THAT WEATHER SYSTEM WL MOVE AWAY FROM THE AREA SUN NIGHT AND MON AND
THE WEATHER WL BE DRIER ON MON.  SOME RESIDUAL MSTR AND DAYTIME
HEATING MAY LEAD TO SOME PCPN OVR THE HYR TRRN MON AFTERNOON AND
EVENING...BUT MOST OF THE LOWER ELEVATIONS SHOULD BE DRY.

TUE...A NEW UPR TROF OVR SRN CA AND SWRN AZ IS EXPECTED TO BRING
SOUTHERLY FLOW INTO THE FORECAST AREA WITH INCREASING MSTR AND PCPN
CHANCES.  THERE ARE SIGNIFICANT MODEL DIFFERENCES FOR WED WITH
REGARDS TO THE UPR LEVEL FEATURES...BUT THERE IS THE POTENTIAL FOR
AT LEAST SOME ISOLD TO SCT PCPN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1125 AM MDT THU MAY 7 2015

ALREADY SEEING SOME CONVECTION DEVELOP NEAR KCOS...WITH INITIAL
ROUND OF CELLS SHIFTING NORTH OF THE TERMINAL TOWARD THE PALMER
DIVIDE AS OF 1730Z. PERSISTENT MVFR STRATUS FINALLY BEGINNING TO
FRAGMENT SOME OVER THE PLAINS...BUT POCKETS OF LOWER CIGS MAY
LINGER INTO MID AFTERNOON NEAR KCOS BEFORE FINALLY DISSIPATING.
EXPECT ANOTHER ROUND OF ISOLD TO SCT AFTERNOON/EARLY EVENING TSRA
ALL TAF SITES...WITH MVFR/BRIEF IFR CIGS/VIS UNDER STRONGER
STORMS. TS THREAT GRADUALLY ENDS THIS EVENING...THOUGH A FEW -SHRA
MAY LINGER PAST 06Z OVER THE EASTERN MOUNTAINS AND NEAR THE PALMER
DIVIDE. AS LOW LEVEL MOISTURE SLOSHES BACK WESTWARD
OVERNIGHT...EXPECT STRATUS TO REDEVELOP OVER THE PLAINS WITH IFR
CIGS FOR SEVERAL HOURS AROUND SUNRISE AT KCOS...WHILE MVFR CIGS
DEVELOP NEAR KPUB. EXPECT YET MORE SCT AFTERNOON TSRA ON FRI.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...28
AVIATION...PETERSEN
Hazardous weather outlook, May 7, 11:53 AM MDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT THU MAY 7 2015

COZ058>089-093>099-081800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1153 AM MDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS
AND SPREAD EASTWARD INTO THE SOUTHEAST PLAINS DURING THE AFTERNOON
AND EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS THE
SOUTHEAST PLAINS...WITH HAIL UP TO 1.5 INCHES IN DIAMETER...WIND
GUSTS TO AROUND 60 MPH...LIGHTNING...AND HEAVY RAINFALL THE PRIMARY
STORM THREATS. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST
FOR LOCATIONS EAST OF INTERSTATE 25 AND SOUTH OF HIGHWAY 50. AN
ISOLATED SHORT- LIVED TORNADO WILL ALSO BE POSSIBLE ACROSS THE
SOUTHEAST PLAINS...PARTICULARLY ALONG THE PALMER DIVIDE IN
NORTHEAST PORTIONS OF EL PASO COUNTY...AND ACROSS THE NORTHERN
SLOPES OF THE RATON RIDGE IN LAS ANIMAS AND BACA COUNTIES.

ALTHOUGH THUNDERSTORMS WILL STILL BE HIT OR MISS FOR THE BURN SCARS
TODAY...SHOULD A STRONGER STORM IMPACT THESE AREAS...FLASH FLOODING
WILL BE POSSIBLE. URBAN AREAS...AND LOCATIONS WITH SATURATED SOILS
FROM RECENT HEAVY RAINS COULD ALSO EXPERIENCE FLASH FLOODING IF
IMPACTED BY A STRONGER STORM TODAY.

ACROSS THE MOUNTAINS AND VALLEYS...THUNDERSTORMS WILL BE MORE HIGH
BASED...WITH THE MAIN THREAT BEING LIGHTNING...WIND GUSTS TO AROUND
45 MPH...AND BRIEF HEAVY RAIN.  SNOW WILL FALL FOR ELEVATIONS ABOVE
11000 FEET TODAY AND TONIGHT WHERE SPOTTY ACCUMULATIONS OF 1 TO 5
INCHES WILL BE POSSIBLE ACROSS THE HIGHER PEAKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED FRIDAY AND
SATURDAY WITH LIGHTNING...GUSTY WINDS AND SMALL HAIL BEING THE
MAIN THREATS. HOWEVER THERE WILL BE THE POTENTIAL FOR A FEW SEVERE
STORMS OVER THE SOUTHEAST PLAINS AND I-25 CORRIDOR ON FRIDAY...
WITH HAIL AROUND 1.5 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS
OF 60 MPH BEING THE MAIN SEVERE THREATS. THE AREA THAT WILL HAVE
THE BEST CHANCE FOR SEVERE STORMS FRIDAY AFTERNOON AND
EVENING...WILL BE OVER THE FAR SOUTHEAST CORNER OF THE STATE. ON
SATURDAY A DRY LINE MAY SET UP NEAR THE FAR EASTERN BORDER...WITH
THE POTENTIAL FOR ONE OR TWO SEVERE STORMS...ESPECIALLY OVER KIOWA
AND PROWERS COUNTIES. HAIL AROUND 1 INCH IN DIAMETER AND WINDS
AROUND 60 MPH WILL BE THE MAIN THREATS.

SATURDAY NIGHT COOLER AIR WILL MOVE OVER THE AREA AND SNOW CAN BE
EXPECTED OVER THE MOUNTAIN AREAS. PIKES PEAK...TELLER COUNTY AND
THE CENTRAL MOUNTAINS WILL PROBABLY SEE A COUPLE TO SEVERAL
INCHES OF SNOW ACCUMULATION...WHILE NORTHERN PORTIONS OF EL PASO
COUNTY MAY SEE A COUPLE TO A FEW INCHES. ALTHOUGH SOME PORTIONS OF
SOUTHERN EL PASO COUNTY MAY ALSO SEE SNOW...LITTLE IF ANY
ACCUMULATION IS EXPECTED.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE
MOUNTAINS ON MONDAY AND TUESDAY...WITH ISOLATED TO SCATTERED
THUNDERSTORMS BEING POSSIBLE ACROSS MUCH OF THE AREA ON WEDNESDAY.
LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE AFTER 1 PM ACROSS THE SOUTHEAST PLAINS.

10/88

In the hours before

Special weather statement, May 7, 12:29 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1229 PM MDT THU MAY 7 2015

COZ081-084-085-071900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1229 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
100 PM MDT...

AT 1228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAIN SHOWER OVER THE EASTERN PORTION OF THE WALDO CANYON BURN SCAR.
THIS SHOWER COULD ALSO PRODUCE SOME SMALL HAIL.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS.

LAT...LON 3895 10486 3888 10484 3888 10495 3894 10491
TIME...MOT...LOC 1828Z 180DEG 0KT 3891 10488

PGW
Special weather statement, May 7, 12:53 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1253 PM MDT THU MAY 7 2015

COZ086>088-071930-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
1253 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS...
NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 130 PM
MDT...

AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES EAST OF GREENHORN MOUNTAIN...OR 23 MILES
SOUTH OF PUEBLO...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LAS
ANIMAS...NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO COUNTIES.

LAT...LON 3778 10440 3777 10440 3784 10476 3802 10474
      3802 10419 3775 10422
TIME...MOT...LOC 1853Z 275DEG 31KT 3793 10466

PGW
Special weather statement, May 7, 12:59 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1259 PM MDT THU MAY 7 2015

COZ081-084-085-071930-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1259 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
130 PM MDT...

AT 1257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
COUPLE OF STRONG THUNDERSTORMS ALONG INTERSTATE 25 OVER NORTHWESTERN
COLORADO SPRINGS...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...FALCON...BLACK
FOREST...GLENEAGLE AND CIMARRON HILLS.

LAT...LON 3884 10482 3903 10494 3913 10468 3893 10457
TIME...MOT...LOC 1857Z 241DEG 20KT 3896 10479

PGW
Special weather statement, May 7, 1:09 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
109 PM MDT THU MAY 7 2015

COZ088-094-071945-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
109 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 145 PM MDT...

AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF TRINCHERA...OR 19 MILES
EAST OF TRINIDAD...MOVING EAST AT 15 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL LAS
ANIMAS COUNTY.

LAT...LON 3706 10423 3724 10426 3733 10390 3706 10385
TIME...MOT...LOC 1909Z 260DEG 15KT 3716 10416

PGW
Local storm report, May 7, 1:43 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
143 PM MDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             5 S AIR FORCE ACADEMY   38.91N 104.86W
05/07/2015  M1.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 6:30 PM MDTSpecial Weather StatementPUBProwers90 min
May 7, 12:29 PM MDTSpecial Weather StatementPUBTeller31 min
May 7, 12:53 PM MDTSpecial Weather StatementPUBPueblo37 min
May 7, 12:59 PM MDTSpecial Weather StatementPUBEl Paso31 min
May 7, 1:09 PM MDTSpecial Weather StatementPUBLas Animas36 min
May 7, 1:22 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min
May 7, 1:33 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min
May 7, 1:38 PM MDTTornado WarningPUBLas Animas37 min
May 7, 2:06 PM MDTFlash Flood WarningPUBEl Paso114 min
May 7, 2:14 PM MDTSevere Thunderstorm WarningPUBLas Animas31 min
May 7, 2:22 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
May 7, 2:43 PM MDTSevere Thunderstorm WarningPUBLas Animas32 min
May 7, 2:46 PM MDTSevere Thunderstorm WarningPUBEl Paso44 min
May 7, 2:58 PM MDTFlash Flood WarningPUBEl Paso3 hr
May 7, 3:11 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas34 min
May 7, 3:20 PM MDTSpecial Weather StatementPUBElbert25 min
May 7, 3:29 PM MDTSevere Thunderstorm WarningPUBEl Paso26 min
May 7, 3:53 PM MDTSevere Thunderstorm WarningPUBBaca37 min
May 7, 4:27 PM MDTSevere Thunderstorm WarningPUBBaca33 min
May 7, 4:59 PM MDTTornado Warning Tornado observedPUBBaca15 min
May 7, 5:38 PM MDTSpecial Weather StatementPUBPueblo37 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.